MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544800 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360); Swollen Lymph Nodes/Glands (4432)
| Date of Event |
11/03/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 53-year-old caucasian female patient underwent a breast augmentation revision procedure with a mentor memorygel breast implant 800cc gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s left breast prosthesis was diagnosed via mri.As a result, the patient is scheduled to undergo explantation and replacement with an unspecified gel breast prosthesis on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture.D6b explantation month, day, and year: (b)(6) 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 17-oct-2023, mentor completed the investigation on the suspect medical device.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Device evaluation summary: according to the information reported, the patient developed capsular contracture and lymphadenopathy.Upon visual evaluation of the image provided in the complaint, no apparent damage or visual anomalies were observed.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or as the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes even with or without evident of rupture leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not, taken together, support an association of breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 27-sep-2023, mentor received additional information about the event: - the patient¿s removed breast prostheses were discarded following explantation surgery.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.- it was previously reported that the mri diagnosed left breast prosthesis rupture.New information received states that the mri diagnosed right breast prosthesis rupture, not left.- both breast prostheses were removed intact.Block b1 ¿is product problem¿ no longer applies to this report nor does block h6 medical device problem code material rupture (a0412).On 03-oct-2023, mentor received additional information about the event: - the patient developed capsular contracture (baker grade unknown) in her left breast post implantation.- mri results indicated an enlarged left internal mammary chain lymph node.On 04-oct-2023, mentor received additional information about the event.The patient developed ptosis in the right breast post implantation.This medwatch report is for the patient¿s left breast prosthesis.Refer to manufacturer report number 1645337-2023-12198 for the report for the patient¿s right breast prosthesis.Manufacturer¿s reference number: (b)(4).